Relapsing Cutaneous Leishmaniasis in a Patient Treated with Humira
Erik Otte, Mikael Christiansen and Eskild Petersen
DOI : 10.3844/ajidsp.2015.7.10
American Journal of Infectious Diseases
Volume 11, Issue 1
Leishmanias is an anthropozoonosis caused by the Leishmania protozoa. The manifestation of the disease varies depending on the type of Leishmania and the immunestatus of the patient. Tumor Necrosis Factor (TNF)-α antagonists were introduced in the late 1990s and have had a marked impact on rheumatic diseases. Tumor necrosis factor plays an important role in the immune systems defense against intracellular infections and the use of TNF-α antagonists is linked with an increased frequency of infections. We here present a case of cutaneous leishmaniasis relapse following treatment with miltefosine and amphotericin B, in a patient undergoing treatment with a TNF-α antagonist.
© 2015 Erik Otte, Mikael Christiansen and Eskild Petersen. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.